High Wind, Brown
- When
- November 13, 2:00 AM CST to 5:30 AM CST
- Where
- Brown forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Strong south to southwest winds developed as a deep low pressure system moved across northwest Wisconsin and Lake Superior. The winds caused scattered power outages, broke tree branches and tore shingles from roofs.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Strong south to southwest winds developed as a deep low pressure system moved across northwest Wisconsin and Lake Superior. The winds caused scattered power outages, broke tree branches and tore shingles from roofs. In Appleton (Outagamie co.), a 6 foot section of fence was blown over which included two 4 inch by 4 inch posts that were snapped at ground level. A large tree was also blown down at a nearby residence damaging a house. The highest wind speeds were: 66 mph in Hortonville (Outagamie co.), 64 mph in Bellevue (Brown co.), 63 mph in Kimberly (Outagamie co.) and 61 mph in Algoma (Kewaunee co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 12, 9:30 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CST SAT NOV 12 2005 .UPDATE...UPON FURTHER REVIEW...HV DECIDED TO START WIND ADVISORY IMMEDIATELY. WINDS ALREADY WITHIN A FEW MPH OF ADVISORY CRITERIA ON THE LAKESHORE WHERE FLOW IS OFF THE LAKE. ALSO...CONT TO GET STG GUSTS WITH SHOWERS AND THUNDERSTORMS. UPDATED PRODUCTS WL BE OUT ASAP. JS .PREV DISCUSSION...THE COMPLETE DISCUSSION FROM THE AFTERNOON MAIN FORECAST ISSUANCE FOLLOWS. .SHORT TERM...TONIGHT AND SUNDAY. MAIN FORECAST PROBLEM FOR THIS PERIOD WILL BE THE WINDS BUT IS ALREADY HANDLED WELL FROM PREVIOUS SHIFTS WITH HEADLINES. AT THIS TIME THE ONLY POSSIBLE ADJUSTMENT WOULD BE A HIGH WIND WARNING FOR DOOR COUNTY...BUT WINDS APPEAR TO WESTERLY FOR NOW. THE DEEPENING SURFACE LOW WAS LOCATED NEAR FSD EARLY THIS AFTERNOON WITH A WIDE BAND TSRA/S FROM WC MN TO NE MO MOVING NEWD TOWARD THE FORECAST AREA. SCATTERED SHOWERS WERE AHEAD OF THIS BAND OF TSRA/S. MODELS FORECAST THESE BANDS OF SHRAS AND TSRAS TO MOVE ACROSS THE FORECAST AREA MAINLY THIS EVENING AHEAD OF A DRY SLOT/COLD FRONT. WINDS WILL INCREASE AFTER FROPA WITH H8 MODEL PROGS OF 50+ KTS WINDS. STRONG SUBSIDENCE SUNDAY WILL ALSO AID IN STRONG WINDS MIXING TO THE SURFACE. LOOKS LIKE A REPEAT OF A FEW DAYS AGO. ANY MINOR ADJUSTMENTS TO ONGOING FORECAST WILL BE PCPN WORDING THIS EVENING AND THEN TYPE FOR SUNDAY. WILL CONTINUE BEST POPS OF PCPN OVER THE NORTH ON SUNDAY WITH H8 CAA AND WRAP AROUND RH...BUT DRY AIR ALREADY ADVECTING INTO THE REGION LATER SUNDAY AS SYSTEM PULLS OUT. CAA OFF LAKE SUPERIOR ON SUNDAY MAY PRODUCE SCATTERED SNOW SHOWERS NORTH...BUT SUBSIDENCE...VERY STRONG WINDS AND MARGINAL TEMPS FOR LAKE EFFECT...DOES NOT WARRANT MENTIONING AT THIS TIME. WAA THIS EVENING WILL PROVIDE WELL ABOVE NORMAL TEMPS THIS EVENING. TIMING OF THE COLD FRONT OVERNIGHT SUGGESTS HIGHS ON SUNDAY WILL BE IN THE MORNING WITH NEAR OR SLOWLY FALLING TEMPERATURES. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. ACTIVE BUT COLD PATTERN SETTING UP DURING THE TIME FRAME. SEVERAL SYSTEMS NEED TO DEAL WITH WHICH COULD BRING THE FIRST WIDESPREAD ACCUMULATING SNOWFALL TO THE AREA BY THE MIDDLE OF NEXT WEEK. ALSO NEED TO LOOK AT LAKE EFFECT POTENTIAL OVER VILAS COUNTY IN THE TUESDAY AFTERNOON INTO WEDNESDAY MORNING PERIOD. STARTING ON SUNDAY NIGHT...FIRST SYSTEM CONTINUES TO PULL AWAY FROM THE AREA SUNDAY EVENING. COORDINATED WITH SHORT TERM FORECASTER ON HEADLINES AND CURRENT HEADLINES SEEMED TO BE IN GOOD SHAPE AND NO CHANGES MADE TO THEM. WINDS WILL DIMINISH SUNDAY NIGHT AND TURN SOUTH AHEAD OF THE NEXT SYSTEM THAT APPROACHES WISCONSIN ON MONDAY. NEXT SYSTEM APPEARS TO BE A LITTLE SLOWER TODAY...COMBINED WITH DRIER AIR AT THE LOW LEVELS...HAVE REDUCED PRECIPITATION CHANCES ACROSS THE WEST AND REMOVED THEM OVER THE FAR NORTHEAST. THIS IS WHERE THE FORECAST BECOMES COMPLICATED AS FAR AS THE STORM PATH AND STRENGTH AND HOW THIS WILL INFLUENCE THE LOW LEVEL THERMAL FIELDS AND PRECIPITATION TYPES ACROSS THE FORECAST AREA. HPC IS FOLLOWING THE GFS TODAY...UKMET AND ECMWF HINTING AT A SURFACE LOW ACROSS WESTERN MISSOURI AT 12Z TUESDAY. THE ECMWF STRENGTHENS THIS LOW INTO A 988 MB LOW NEAR GREEN BAY BY 00Z WEDNESDAY WHILE THE NAM/GFS ARE MUCH WEAKER. THE PATH AND STRENGTH OF THIS SYSTEM WILL HAVE A SIGNIFICANT IMPACT ON WINDS AND PRECIPITATION TYPES OVER THE FORECAST AREA. RECENT TRENDS HAVE SHOWN THAT THE ECMWF MODEL HAS BEEN A BETTER MODEL TO FOLLOW. ALSO...LOOKING AT THE 850MB THERMAL FIELD ON THE GFS...THINKING SURFACE LOW WOULD BE FURTHER WEST THAN WHAT THE 12Z MODEL WOULD SUGGEST. CURRENT GRIDS HAVE A GOOD HANDLE ON THE SITUATION AT THIS POINT...BUT LATER SHIFTS WILL NEED TO LOOK AT THIS EVENT IN THE UPCOMING DAYS. IF ECMWF DOES PAN OUT...ANOTHER VERY STRONG WIND EVENT WILL BE IN STORE TUESDAY INTO TUESDAY NIGHT. ONCE THE SYSTEM EXITS TUESDAY NIGHT...WINDS TURN NORTHWEST AND POTENTIAL ACCUMULATING SNOWFALL IS POSSIBLE OVER THE SNOWBELT REGION OF VILAS COUNTY. GFS BUFKIT SOUNDING OVER WESTERN LAKE SUPERIOR SHOWING DELT TS OF 14 DEGREES CELSIUS AND CAPES OF 350 J/KG AND EQUILIBRIUM HEIGHTS AROUND 9000 FT. FOR NOW...WILL MENTION SEVERAL INCHES OF SNOW POSSIBLE IN THE SNOWBELT REGION SINCE THERE WILL BE AN 8 TO 12 HOUR WINDOW FOR ACCUMULATING SNOW. HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY AND WEDNESDAY NIGHT BEFORE NEXT SYSTEM ARRIVES ON THURSDAY. SIGNIFICANT DIFFERENCES IN THE 850MB THERMAL FIELD ON FRIDAY AND SATURDAY...WITH GFS IS MUCH COLDER THAN THE ECMWF. COMPROMISED BETWEEN THE TWO MODELS AT THIS POINT FOR TEMPERATURES BOTH DAYS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY NC/C WI THROUGH 4 PM SUNDAY WIZ005-010-011-018>020-030-031-035>037-045- WIND ADVISORY NE/EC WI THROUGH 6 PM SUNDAY WIZ012-013-021-038>040-048>050-073-074- WIND ADVISORY DOOR COUNTY THROUGH 9 PM SUNDAY WIZ022- && SKOWRONSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST SAT NOV 12 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 300 PM CST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE CENTRAL WISCONSIN LATE THIS AFTERNOON AND THEN OVER THE REST OF THE FORECAST AREA MAINLY THIS EVENING. NO SEVERE WEATHER IS EXPECTED BUT A FEW STORMS MAY CONTAIN GUSTY WINDS. STRONG SOUTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT...AS A COLD FRONT MOVES THROUGH THE FORECAST AREA. WIND GUSTS TO AT LEAST 45 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST WINDS WILL CONTINUE THROUGH THE DAY ON SUNDAY...THEN TAPER OFF DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS 45 TO 55 MPH ARE EXPECTED. ANOTHER STORM IS FORECAST TO MOVE THROUGH THE REGION ON TUESDAY AND TUESDAY NIGHT. THIS SYSTEM COULD BRING THE FIRST WIDESPREAD ACCUMULATING SNOWFALL AND STRONG WINDS TO THE AREA. BEHIND THE SYSTEM...LAKE EFFECT SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS TO THE SNOWBELT REGION OF VILAS COUNTY TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THIS TIME...THERE IS MUCH UNCERTAINTY IN THE STRENGTH AND PATH OF THIS STORM WHICH COULD AFFECT PRECIPITATION TYPES AND THE STRENGTH OF THE WINDS THAT WILL AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED FOR THE REST OF THIS AFTERNOON OR TONIGHT. WEATHER OBSERVERS WITH ANEMOMETERS ARE URGED TO CALL IN WITH PEAK WIND REPORTS ON SUNDAY AND OR REPORTS OF ANY WIND DAMAGE. LMZ521-522-541>543-564-132100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 300 PM CST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT INCREASING SOUTH WINDS WILL CAUSE WAVES TO BUILD ON LAKE MICHIGAN THIS AFTERNOON AND EVENING. STRONG SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT...AS A COLD FRONT MOVES ACROSS LAKE MICHIGAN. WIND GUSTS TO AT LEAST 40 KNOTS ARE ANTICIPATED. A GALE WARNING HAS BEEN ISSUED FOR THE ENTIRE MARINE FORECAST AREA THIS AFTERNOON THROUGH SUNDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH SUNDAY EVENING... THEN TAPER OFF. WITH NUMEROUS GUSTS TO 40 TO 45 KNOTS EXPECTED... BOATING CONDITIONS WILL REMAIN HAZARDOUS FOR ALL MARINERS. ANOTHER STORM IS FORECAST TO MOVE THROUGH THE REGION ON TUESDAY INTO TUESDAY NIGHT. ALONG WITH BRINGING A MIX OF RAIN AND SNOW...GUSTY NORTH WINDS ARE EXPECTED BEHIND THE STORM. WINDS AND WAVES WILL LIKELY MEET SMALL CRAFT ADVISORY CRITERIA TUESDAY AFTERNOON INTO TUESDAY NIGHT. ECKBERG/TDH WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485741, 5485742, 5485743.